MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST W/ ECHO 2; ABSORBABLE MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST W/ ECHO 2; ABSORBABLE MESH
Catalog Number 1210015
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the user experienced difficulty when inserting the device into the trocar with a grasper and the mesh had a gelatinous feel.Sample evaluation finds the mesh does not feel unusual and notes there is a small area where the st coating has separated from the mesh.No manufacturing anomalies were found.The separation of the st coating noted during sample evaluation most likely occurred while in use, as it was reported the user had difficulty deploying the mesh through the trocar using a grasper.Note it is intended that an introducer tool (provided with the device) be used to insert the device through the trocar.A review of manufacturing records was performed and found the device was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in march 2024.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a laparoscopic ventral hernia repair the phasix st mesh w/echo 2 was quickly dipped in saline prior to rolling it with the coated side of the mesh on the inside (per the ifu).A grasper was used to insert the device into the 12mm trocar.The implant unraveled (unrolled) in the trocar.The mesh was removed, and it was noted that it ¿felt different, gelatinous.¿ another phasix st w/echo 2 was used without any issues to complete the case.There was no patient harm or injury.

Brand Name
PHASIX ST W/ ECHO 2
Common Device Name
ABSORBABLE MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19980999
Report Number1213643-2024-00404
Device Sequence Number8375495
Product Code OWT
UDI-Device Identifier00801741161223
UDI-Public(01)00801741161223(17)251228(10)HUJN0766
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2025
Device Catalogue Number1210015
Device Lot NumberHUJN0766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown